Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 75, NWS Indianapolis, IN

June 18, 2013Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2013, 5:25 PM EDT for Knox County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 5:25 PM EDT (21:25 UTC)
Expired
Jun 18, 2013, 6:15 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, IN

The radar

The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:33 PM EDTTSTM WND DMGVincennes, INTREES DOWNED IN VINCENNES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 2:53 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS53 KIND 182125
SVRIND
INC083-182215-
/O.NEW.KIND.SV.W.0075.130618T2125Z-130618T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KNOX COUNTY IN SOUTHWEST INDIANA...

* UNTIL 615 PM EDT

* AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIRDS...AND
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  VINCENNES...VINCENNES UNIVERSITY...BRUCEVILLE...MONROE CITY...
  WHEATLAND AND DECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3859 8764 3866 8761 3868 8754 3874 8751
      3877 8752 3878 8750 3887 8755 3871 8728
      3853 8725 3852 8726 3850 8730 3854 8736
      3851 8738 3854 8740 3852 8741 3853 8746
      3849 8749 3849 8755
TIME...MOT...LOC 2125Z 305DEG 12KT 3880 8770

HAIL...1.00IN
WIND...60MPH

$$

KOCH
2 follow-up statements
210 
WWUS53 KIND 182152
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT TUE JUN 18 2013

INC083-182215-
/O.CON.KIND.SV.W.0075.000000T0000Z-130618T2215Z/
KNOX IN-
552 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KNOX
COUNTY UNTIL 615 PM EDT...

AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINCENNES...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DECKER...WHEATLAND AND MONROE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3859 8764 3866 8761 3868 8754 3874 8751
      3877 8752 3878 8750 3887 8755 3871 8728
      3853 8725 3852 8726 3850 8730 3854 8736
      3851 8738 3854 8740 3852 8741 3853 8746
      3849 8749 3849 8755
TIME...MOT...LOC 2152Z 308DEG 23KT 3866 8740

HAIL...1.00IN
WIND...60MPH

$$

KOCH
374 
WWUS53 KIND 182208
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT TUE JUN 18 2013

INC083-182215-
/O.CON.KIND.SV.W.0075.000000T0000Z-130618T2215Z/
KNOX IN-
608 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KNOX
COUNTY UNTIL 615 PM EDT...

AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINCENNES...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DECKER...MONROE CITY AND WHEATLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3859 8764 3866 8761 3868 8754 3874 8751
      3874 8747 3873 8743 3871 8729 3871 8728
      3853 8725 3852 8726 3850 8730 3854 8736
      3851 8738 3854 8740 3852 8741 3853 8746
      3849 8749 3849 8755
TIME...MOT...LOC 2208Z 308DEG 23KT 3862 8754

HAIL...1.00IN
WIND...60MPH

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:29 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 18, 4:29 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT TUE JUN 18 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 330 PM EDT TUE JUN 18 2013

A COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT BRINGING
SCATTERED THUNDERSTORMS. OVERNIGHT HIGH PRESSURE WILL BUILD IN AND
THEN PERSIST ACROSS THE AREA THROUGH THE END OF THE WORK WEEK.
ANOTHER SYSTEM COULD BRING SOME MORE RAIN EARLY NEXT WEEK. AFTER A
BRIEF COOL DOWN WEDNESDAY...ABOVE NORMAL TEMPERATURES WILL RETURN
FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/...

ISSUED AT 330 PM EDT TUE JUN 18 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS CENTRAL ILLINOIS ALONG
THE COLD FRONT...AND THESE WILL SPREAD EAST-SOUTHEAST ACROSS THE
SOUTHERN HALF OF CENTRAL INDIANA THIS EVENING. MEANWHILE ISOLATED
STORMS HAVE FORMED ACROSS NORTHERN ILLINOIS.

AN UPPER TROUGH AND AN UPPER JET WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING. THESE SHOULD AID IN SCATTERED
THUNDERSTORM DEVELOPMENT...ESPECIALLY NEAR THE COLD FRONT. PLENTY OF
INSTABILITY AROUND AS WELL. WILL GO HIGH CHANCE POPS SOUTH BEFORE
00Z WITH CHANCE OR SLIGHT CHANCE NORTH.

AFTER 00Z...WILL KEEP SLIGHT CHANCE POPS NORTH /AS STORMS ARE ACROSS
NORTHERN ILLINOIS AT THE MOMENT/ AND CHANCE POPS SOUTH. WILL QUICKLY
DIMINISH POPS THOUGH AS INSTABILITY WANES AFTER SUNSET. WILL BE DRY
ALL AREAS BEFORE 06Z.

THERE COULD BE SOME STRONG TO SEVERE STORMS ACROSS SOUTHERN SECTIONS
OF THE AREA AHEAD OF THE FRONT...AND SPC HAS THIS AREA IN A SEVERE
THUNDERSTORM WATCH UNTIL 02Z.

FOR TEMPERATURES WENT CLOSER TO THE WARMER MET MOS NUMBERS SINCE
DRIER AIR IS TAKING IS TIME COMING SOUTH BEHIND THE FRONT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 330 PM EDT TUE JUN 18 2013

FOCUS IS ON ANY CHANCES FOR RAIN...THEN ON SKY AND TEMPERATURES.
MODELS ARE CLOSE ENOUGH WITH MOST FEATURES THAT A BLEND CAN BE USED.

HIGH PRESSURE WILL MOVE IN DURING THE SHORT TERM...WITH AN UPPER
RIDGE JUST TO THE SOUTH AND WEST.

THE NAM KEEPS A DEWPOINT GRADIENT ACROSS THE FORECAST AREA...AND
THEN GENERATES ISOLATED CONVECTION ALONG IT AT TIMES DURING THE
SHORT TERM. HOWEVER THE NAM LOOKS TOO HIGH WITH ITS
DEWPOINTS...ESPECIALLY COMPARED TO THE OTHER MODELS. THUS BELIEVE
NAM/S CONVECTION IS ALSO OVERDONE...SO WILL KEEP FORECAST DRY
THROUGH THE SHORT TERM.

SKIES WILL BE CLEAR TO PARTLY CLOUDY DURING THE PERIOD WITH THE HIGH
IN CONTROL. FOR TEMPERATURES GENERALLY STUCK WITH A BLEND WHICH
LOOKS GOOD GIVEN EXPECTED SKY COVER AND DEWPOINTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 147 PM EDT TUE JUN 18 2013

AN UPPER RIDGE WILL MAINTAIN CONTROL OVER THE REGION THROUGH MOST
OF THE EXTENDED PERIOD...HOWEVER THERE WILL BE PERIODS WHERE IT
WILL WEAKEN OR BREAK DOWN SLIGHTLY AS A FEW SHORT WAVES CROSS
THROUGH THE REGION AND BRING SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE REGION STARTING SUNDAY AND CONTINUING THROUGH
EARLY NEXT WEEK. ALLBLEND HANDLED THE PATTERN WELL SO DID NOT
DEVIATE EXCEPT FOR QUALITY CONTROL.

&&

.AVIATION /DISCUSSION FOR THE 18/2100Z TAF UPDATE/...

ISSUED AT 421 PM EDT TUE JUN 18 2013

UPDATE...
CONVECTION HAS DEVELOPED IN THE VICINITY OF KHUF AND KBMG...WHICH
IS CURRENTLY PORTRAYED WELL IN TEMPO GROUPS. ELSEWHERE...WILL
CONTINUE WITH ONLY VCTS AT KIND AND KLAF SINCE MAIN THREAT FOR
STORMS IS EXPECTED TO REMAIN OVER THE SOUTHERNMOST TAF SITES.

PREVIOUS DISCUSSION...
AN UPPER AIR DISTURBANCE OVER NORTHERN ILLINOIS WILL MOVE TO CENTRAL
INDIANA BY LATE THIS AFTERNOON/EARLY THIS EVENING. THIS
DISTURBANCE WILL BE ARRIVING AT TIME OF MAXIMUM DAYTIME HEATING AND
MODELS INDICATE AN UNSTABLE AIRMASS WILL REMAIN ACROSS OUR REGION.
RAPID REFRESH MODEL CONTINUES TO INDICATE SCATTERED THUNDERSTORMS
WILL BE DEVELOPING BY 19Z-21Z. SPC HAS CENTRAL INDIANA UNDER A
SLIGHT RISK OF SEVERE STORMS.

STILL NOT CONFIDENT ENOUGH IN THE EXACT TIMING OF THUNDERSTORMS SO
WILL STICK WITH VCTS AND CB GROUPS FOR THE 19Z THROUGH 01Z
TIMEFRAME. AS CONVECTION BEGINS DEVELOPING CAN BETTER TIME THE
ARRIVAL WITH FM AND TEMPO GROUPS.

LOOK FOR SCATTERED CU THIS EVENING AND MOSTLY CLEAR CONDITIONS
AFTER MIDNIGHT AS DRIER AIR SPREADS INTO OUR REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....SMF
AVIATION...SMF/TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 4:51 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT TUE JUN 18 2013

INZ021-030-031-036>042-045>049-052>057-061>065-067>072-192100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
451 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING.

HAZARDS: LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...LIGHTNING.

TIMING: THE BEST CHANCE FOR SEVERE STORMS WILL BE THROUGH 10 PM
THIS EVENING.

DISCUSSION:A COLD FRONT AND AN UPPER WAVE WILL MOVE THROUGH
CENTRAL INDIANA THIS EVENING BRINGING CHANCES FOR THUNDERSTORMS TO
THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS OFF AND ON IN THE
FORECAST FROM SUNDAY THROUGH MONDAY. AT THIS POINT SEVERE
STORMS ARE NOT EXPECTED.

DISCUSSION: AN UPPER RIDGE OVER THE AREA COULD START TO BREAK DOWN
THIS WEEKEND AND ALLOW CHANCES FOR THUNDERSTORMS TO RETURN TO THE
AREA AS UPPER WAVES MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER AS A RESULT OF THE
STORMS THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-192100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-
451 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING. FLOODING
CONTINUES ALONG THE WABASH RIVER.

HAZARDS: LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...LIGHTNING. FLOODING
OF SOME LOCAL ROADS...LOW AGRICULTURAL LAND...AND RIVER PARKS NEAR
THE WABASH RIVER.

TIMING: THE BEST CHANCE FOR SEVERE STORMS WILL BE THROUGH 10 PM
THIS EVENING. RIVER FLOODING IS ONGOING.

DISCUSSION:A COLD FRONT AND AN UPPER WAVE WILL MOVE THROUGH
CENTRAL INDIANA THIS EVENING BRINGING CHANCES FOR THUNDERSTORMS TO
THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS OFF AND ON IN THE
FORECAST FROM SUNDAY THROUGH MONDAY. AT THIS POINT SEVERE STORMS
ARE NOT EXPECTED. LOW LAND FLOODING MAY PERSIST ON PORTIONS OF THE
WABASH RIVER INTO SATURDAY. LISTEN TO LATEST FLOOD STATEMENTS FOR
MORE DETAIL.

DISCUSSION: AN UPPER RIDGE OVER THE AREA COULD START TO BREAK DOWN
THIS WEEKEND AND ALLOW CHANCES FOR THUNDERSTORMS TO RETURN TO THE
AREA AS UPPER WAVES MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Special weather statement, Jun 18, 4:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EDT TUE JUN 18 2013

INZ051-060-182115-
SULLIVAN-VIGO-
427 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN SULLIVAN AND
SOUTHWESTERN VIGO COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST UNION...OR 11 MILES SOUTH OF
MARSHALL...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIVAN...
  PRAIRIE CREEK...
  FAIRBANKS...
  GRAYSVILLE...
  SHELBURN...
  FARMERSBURG...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3917 8765 3920 8759 3922 8758 3924 8758
      3926 8761 3928 8762 3930 8761 3930 8762
      3933 8759 3925 8728 3903 8741 3914 8766
TIME...MOT...LOC 2025Z 294DEG 10KT 3924 8763

KOCH
Special weather statement, Jun 18, 4:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT TUE JUN 18 2013

INZ055-063-064-182130-
BARTHOLOMEW-BROWN-JOHNSON-
444 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN BROWN...WESTERN
BARTHOLOMEW AND SOUTHERN JOHNSON COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF FRANKLIN...OR 15 MILES NORTHWEST
OF COLUMBUS...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NASHVILLE...
  PRINCES LAKES...
  PEOGA...
  SPEARSVILLE...
  GNAW BONE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3912 8598 3914 8630 3946 8621 3944 8598
TIME...MOT...LOC 2043Z 006DEG 9KT 3936 8611

KOCH
Special weather statement, Jun 18, 5:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT TUE JUN 18 2013

INZ061-068-069-182145-
DAVIESS-GREENE-MARTIN-
502 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN DAVIESS...CENTRAL
GREENE AND NORTHWESTERN MARTIN COUNTIES UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BLOOMFIELD...OR 29 MILES
WEST OF BEDFORD...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEWBERRY...
  ELNORA...
  CRANE...
  ODON...
  BURNS CITY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3890 8712 3890 8711 3890 8712 3902 8716
      3908 8694 3878 8676 3870 8706
TIME...MOT...LOC 2101Z 341DEG 9KT 3896 8701

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:25 PM EDTSpecial Weather StatementINDLawrence, Martin80 min
Jun 18, 4:27 PM EDTSpecial Weather StatementINDSullivan48 min
Jun 18, 4:44 PM EDTSpecial Weather StatementINDBrown46 min
Jun 18, 5:02 PM EDTSpecial Weather StatementINDGreene43 min
Jun 18, 5:48 PM EDTSevere Thunderstorm WarningINDDaviess, Knox42 min
Jun 18, 6:13 PM EDTAreal Flood AdvisoryINDLawrence, Monroe3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.